MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-650

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-650
Model Number KD-650L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Pneumoperitoneum (4819)
Date of Event 12/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus medical systems corp.(omsc) received a literature titled "endoscopic resection for gastric submucosal tumors: japanese multicenter retrospective study (with a video)." the study was to elucidate the current scenario of endoscopic resection (er) for gastric submucosal tumors (smts) in japanese endoscopic practice.Patients (from 12 institutions) with gastric smts who underwent er were enrolled from the first case until august 2020.There was 117 patients with 118 lesions enrolled in the study.The number of patients who underwent er increased over the years.According to the japanese guidelines for the treatment of gastrointestinal stromal tumors (gists) the following are indicated for resection: 1) histologically diagnosed as gist 2) >5 cm 3) tendency to enlarge 4) malignant findings.It knife, it knife 2, or it knife nano (kd-610l, kd-611l, or kd-612, olympus, tokyo, japan) and needle scalpels were used in 71 cases (61%).Adverse events: two patients had postoperative bleeding that was stopped endoscopically one of them required blood transfusion.Three lesions required conversions to laparoscopic surgery due to luminal collapse, uncontrolled bleeding, and difficulty in defect closure.Pneumoperitoneum occurred in 21 patients (21%).No adverse events requiring surgical intervention were observed.The survival and recurrence status as of august 31, 2021 was confirmed in 112 patients (96%).Five patients were unknown whether alive or dead, and three patients died of other diseases (heart failure after 1.7 years, gastric cancer death after 5.6 years, and pneumonia after 7.9 years).This report is related to patient identifiers: (b)(6).
 
Additional Manufacturer Narrative
Since the literature described "dualknife(table 2)", we selected "kd-650l" as a representative product for processing purposes.The suspect device has not been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE KD-650
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18660263
Report Number9614641-2024-00303
Device Sequence Number12544976
Product Code KNS
UDI-Device Identifier04953170265761
UDI-Public04953170265761
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K092309
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-650L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2024
Supplement Date Received by Manufacturer02/27/2024
Initial Report FDA Received Date02/07/2024
Supplement Report FDA Received Date02/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown